Alert archive / Iowa / Flash Flood Warnings in 2013

Flash Flood Warning 35, NWS La Crosse, WI

June 26, 2013Fayette County, Iowa

NWS La Crosse, WI issued this flash flood warning at Jun 26, 2013, 12:52 AM CDT for Fayette County, Iowa. It was in force for 6 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 26, 2013, 12:52 AM CDT (05:52 UTC)
Expired
Jun 26, 2013, 7:00 AM CDT
In force
6 hr
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Flood severity
None

County Fayette County, IA

The radar

The La Crosse radar (KARX), 133 km from the middle of the area, began a volume at 05:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 5:04 AM CDTHEAVY RAIN 1.951 Wnw Oelwein, IA
Jun 26, 7:00 AM CDTHEAVY RAIN 3.251 Wnw Oelwein, IA
Jun 26, 7:00 AM CDTHEAVY RAIN 3.5Oelwein, IAAT FIRE STATION

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 5.9 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2013-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2162 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2013-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2162 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
1316 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

749 
WGUS53 KARX 260552
FFWARX
IAC065-261200-
/O.NEW.KARX.FF.W.0035.130626T0552Z-130626T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
1252 AM CDT WED JUN 26 2013

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN FAYETTE COUNTY IN NORTHEAST IOWA...

* UNTIL 700 AM CDT

* AT 1250 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. RAINFALL OF 1 TO 3 INCHES WILL FALL OVER A FEW HOURS.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  OELWEIN...ARLINGTON...FAYETTE AND MAYNARD.

SOME RIVERS AND CREEKS THAT ARE EXPECTED TO FLOOD OR RISE QUICKLY 
ARE THE LITTLE WAPSIPINICON RIVER...OTTER CREEK...AND LITTLE VOLGA 
RIVER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

&&

LAT...LON 4264 9209 4291 9209 4291 9208 4292 9161
      4264 9161 4264 9208

$$

HALBACH
4 follow-up statements
342 
WGUS73 KARX 260640
FFSARX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
140 AM CDT WED JUN 26 2013

IAC065-261200-
/O.CON.KARX.FF.W.0035.000000T0000Z-130626T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FAYETTE IA-
140 AM CDT WED JUN 26 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN FAYETTE COUNTY
UNTIL 700 AM CDT...

AT 135 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. THE 
HEAVIEST RAINFALL HAS BEEN IN FAR SOUTHWEST FAYETTE COUNTY BETWEEN 
ORAN AND FAIRBANK WHERE RADAR ESTIMATES THAT 2 TO 4 INCHES OF RAIN 
HAS FALLEN IN THE PAST 2 HOURS.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO 
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING 
INCLUDE...ORAN...FAIRBANK...OELWEIN...ARLINGTON...FAYETTE AND 
MAYNARD.  

SOME ROADS THAT MAY EXPERIENCE HIGH WATER OR FLOODING ARE STATE 
HIGHWAY 3...COUNTY HIGHWAY V 62... AND STATE HIGHWAY 190.

SOME RIVERS AND CREEKS THAT WILL EXPERIENCE QUICK RISES AND FLOODING 
ARE THE LITTLE WAPSIPINICON AND HUNTER CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4264 9209 4291 9209 4291 9208 4292 9161
      4264 9161 4264 9208

$$
231 
WGUS73 KARX 260751
FFSARX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
251 AM CDT WED JUN 26 2013

IAC065-261200-
/O.CON.KARX.FF.W.0035.000000T0000Z-130626T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FAYETTE IA-
251 AM CDT WED JUN 26 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN FAYETTE COUNTY
UNTIL 700 AM CDT...

AT 248 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT THUNDERSTORMS WITH VERY HEAVY RAINFALL HAD OCCURRED ACROSS THE 
WARNED AREA. RADAR ESTIMATES THAT BETWEEN 2 TO 4 INCHES OF RAIN FELL 
ACROSS THE FAR SOUTHWEST PORTION OF FAYETTE COUNTY BETWEEN ORAN AND 
FAIRBANK. 

WHILE THUNDERSTORMS HAVE MOVED TO THE SOUTH AT THE MOMENT...RUNOFF 
FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. 
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING 
INCLUDE...OELWEIN...ORAN...ARLINGTON...FAYETTE AND MAYNARD. THE 
LITTLE WAPSIPINICON RIVER WILL SEE RAPID RISES THIS MORNING AS THE 
RAINFALL RUNS OFF INTO THE RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES... AS WELL AS
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

&&

LAT...LON 4264 9209 4291 9209 4291 9208 4292 9161
      4264 9161 4264 9208

$$

HALBACH
141 
WGUS73 KARX 261000
FFSARX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
500 AM CDT WED JUN 26 2013

IAC065-261200-
/O.CON.KARX.FF.W.0035.000000T0000Z-130626T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FAYETTE IA-
500 AM CDT WED JUN 26 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHWESTERN FAYETTE
COUNTY UNTIL 700 AM CDT...

AT 455 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL OVER SOUTHWESTERN FAYETTE 
COUNTY. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR ARE OCCURRING FROM 
OELWEIN TO WESTGATE...ORAN AND FAIRBANK. THIS AREA HAS ALREADY 
RECEIVED UP TO 4 INCHES ACCORDING TO RADAR ESTIMATES. UP TO AN 
ADDITIONAL 1 TO 2 INCHES OF RAINFALL IS POSSIBLE BY 7 AM.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO 
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... 
OELWEIN...ORAN...WESTGATE AND FAIRBNAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THESE STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF 
CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4264 9209 4291 9209 4281 9188 4264 9172

$$

AJ
532 
WGUS73 KARX 261154
FFSARX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
654 AM CDT WED JUN 26 2013

IAC065-261209-
/O.EXP.KARX.FF.W.0035.000000T0000Z-130626T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FAYETTE IA-
654 AM CDT WED JUN 26 2013

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHWESTERN
FAYETTE COUNTY WILL BE ALLOWED TO EXPIRE AT 700 AM CDT...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 4264 9209 4291 9209 4281 9188 4264 9172

$$

AJ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 11:51 PM CDT, 1 hour 1 minute earlier.

Area forecast discussion, Jun 25, 11:51 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
1151 PM CDT TUE JUN 25 2013

.UPDATE...
ISSUED AT 910 PM CDT TUE JUN 25 2013

CONDITIONS ARE QUIET AT THE MOMENT ACROSS MUCH OF THE REGION AS
LEAD MID LEVEL SHORT WAVE TROUGH CAME IN AND WEAKENED THIS
AFTERNOON. THE NEXT ROUND OF CONVECTION IS EXPECTED TO INITIATE
ACROSS WESTERN IOWA ALONG THE NOSE OF THE LOW LEVEL JET AND AHEAD
OF THE MAIN MID LEVEL TROUGH WHICH IS CURRENTLY RESPONSIBLE FOR
STORMS THAT HAVE DEVELOPED IN THE EASTERN DAKOTAS. AS THE LOW
LEVEL JET STRENGTHENS ACROSS CENTRAL IOWA OVERNIGHT AND THE TROUGH
PROPAGATES EASTWARD...EXPECT THAT CONVECTION WILL BECOME MORE
WIDESPREAD...PARTICULARLY IN NORTHEAST IOWA AND SOUTHWEST
WISCONSIN AROUND AND AFTER MIDNIGHT. A WEAK WIND FIELD COMBINING
WITH A HIGHLY UNSTABLE ENVIRONMENT SHOULD LEAD TO SOME SLOW MOVING
THUNDERSTORMS THAT PRODUCE SOME HIGH RAINFALL RATES. THE QUESTION
IS WHETHER THESE SLOW MOVING THUNDERSTORMS WILL MAKE IT INTO
NORTHEAST IOWA/SOUTHWEST WISCONSIN AS THE PAST FEW RUNS OF THE RAP
KEEP THE BETTER LOW LEVEL MOISTURE TRANSPORT FURTHER SOUTH. GIVEN
THE ALREADY SATURATED GROUND/RIVER CONDITIONS ACROSS THIS
REGION...FLASH FLOODING STILL APPEARS POSSIBLE...PARTICULARLY IN
AREAS THAT HAVE BEEN HIT HARD WITH HEAVY RAINFALL OVER THE PAST
WEEK. CONSIDERED REMOVING THE NORTHERN HALF OF THE WATCH ACROSS
SOUTHEAST MINNESOTA AND CENTRAL WISCONSIN...BUT CAN NOT COMPLETELY
RULE OUT THE CHANCES FOR SOME SLOW MOVING THUNDERSTORMS IN THIS
REGION THAT COULD LEAD TO FLASH FLOODING.

AS FOR OTHER SEVERE POSSIBILITIES...LARGE HAIL AND STRONG WINDS
STILL LOOK POSSIBLE DUE TO THE HIGH INSTABILITY. HOWEVER...WIND
SHEAR IS WEAK AND WOULD KEEP THE STORM MODE MAINLY AS PULSE
THUNDERSTORMS WITH THE POSSIBILITY OF AN MCS RUNNING ALONG THE
NOSE OF THE LLJ OVERNIGHT.

&&

.SHORT TERM...(TONIGHT AND WEDNESDAY)
ISSUED AT 300 PM CDT TUE JUN 25 2013

WHERE SHOWERS/STORMS INITIATE TONIGHT...AND THEREFORE WHERE THE
HEAVIEST RAIN FALLS...REMAINS PROBLEMATIC. MODELS CONTINUE AT ODDS
WITH WHERE AND FOR HOW LONG...ALTHOUGH TRENDS DO FAVOR NORTHEAST
IA/SOUTHWEST WI...MOSTLY SOUTH OF I-90. LATEST HRRR/ARW SEEM TO HAVE
A PRETTY GOOD IDEA OF THE INTERACTION BETWEEN AN UPPER LEVEL
SHORTWAVE APPROACHING NORTHEAST IA...THE NOSE OF THE LOW LEVEL
JET/MOISTURE TRANSPORT INTO THIS REGION...ALONG WITH 3-4 K J/KG OF
MUCAPE ACROSS THE REGION...RESULTING IN A CONVECTIVE COMPLEX OVER
NORTHERN IA BETWEEN 21-00Z THIS EVENING. MOVEMENT WOULD BE
SOUTHEAST. WARM CLOUD DEPTHS AND PWS FAVOR HEAVY RAIN. ASIDE FROM
THE HEIGHTEN FLASH FLOOD THREAT...LARGE HAIL/DAMAGING WINDS ARE
POSSIBLE. MOST OF THE ACTIVITY WILL BE THIS EVENING...WITH AN EXIT
SOUTHEAST AFTER 06Z. STILL SOME SMALL CHANCES AFTER THAT...WITH AN
INCREASE IN THE CHANCES ON WED AS ANOTHER SHORTWAVE TRACKS ACROSS
THE NORTH.

FOR WED...UPPER LEVEL SHORTWAVE TROUGH SLATED TO SLIDE ACROSS THE
UPPER MISSISSIPPI RIVER VALLEY...WITH SOME NORTH-SOUTH RUNNING
REFLECTION IN THE FRONTOGENETIC FIELDS. THE HEART OF THE LOW LEVEL
MOISTURE TRANSPORT IS SHIFTED ACROSS THE OH RIVER VALLEY...BUT THE
GFS/NAM DO BUILD A RIDGE OF INSTABILITY ACROSS THE REGION...MUCAPES
UPWARDS OF 2-3K J/KG. ANY DEBRIS CLOUDS FROM OVERNIGHT CONVECTION
OBVIOUSLY WOULD IMPACT HOW QUICKLY INSTABILITY COULD REBOUND...BUT
DIFFICULT TASK TO FLESH OUT AT THE MOMENT. SOME WIND SHEAR TO PLAY
WITH TOO...35-40 KTS 0-6KM AND 20-25 KTS 0-3 KM. ENOUGH FORCING AND
LIFT FOR A NORTH-SOUTH RUNNING BAND OF SHOWERS/STORMS TO MOVE
EASTWARD ACROSS THE REGION OVERNIGHT-WED NIGHT. SEE SOME
STRONG/SEVERE RISK TOO. DESPITE LOSING THE MAIN SOUTHERLY MOISTURE
FEED...WARM CLOUD DEPTHS REMAIN FAIRLY GOOD FOR EFFICIENT RAIN
PRODUCERS. GROUNDS WATER LOGGED...SO EVEN A SOMEWHAT NORMAL
THUNDERSTORM RAIN COULD RESULT IN FLASH FLOODING. LARGE HAIL AND
DAMAGING WINDS WOULD ALSO BE POSSIBLE. ITS NOTED THAT THE AFTERNOON
VERTICAL INSTABILITY PROFILE VIA BUFKIT EAST OF THE MISSISSIPPI RIVER
DEPICTS SKINNY CAPE...NOT SUPPORTIVE OF VIGOROUS UPDRAFTS. A BIT
BETTER TO THE WEST. SOMETHING TO WATCH FOR WED.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 300 PM CDT TUE JUN 25 2013

A PROMISE OF WEAK RIDGE BUILDING A LOFT TO THE WEST AND TROUGH
BUILDING TO THE EAST WOULD SHIFT THE MAIN AXIS OF PCPN
EAST...FAVORING EASTERN WI AND KEEPING MOST OF THE LOCAL FORECAST
AREA RAIN-FREE WED NIGHT INTO FRI. IT WOULD BE A MUCH WELCOMED
DRYING OUT PERIOD.

HOWEVER...GFS AND ECMWF DROP AN UPPER LEVEL LOW OVER THE EASTERN
GREAT LAKES FRI-SAT. BITS OF SHORTWAVE ENERGY AND A SFC TROUGH SLIPS
ACROSS THE REGION FRI NIGHT-SAT...AND WOULD PROVIDE THE IMPETUS FOR
MORE SHOWERS/STORMS. ON A POSITIVE NOTE...THERE IS NO SOUTHERLY
FETCH OF MOISTURE TO FUEL ANY PCPN...WITH WARM CLOUD DEPTHS AND PWS
LOW COMPARED TO RECENT DAYS. SO...DON/T SEE A HEAVY RAIN THREAT AT
THIS TIME.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 1151 PM CDT TUE JUN 25 2013

THE MAIN SHORT TERM CONCERNS ARE WITH THE POTENTIAL FOR FOG
DEVELOPMENT OVERNIGHT ALONG WITH THE CHANCES FOR
SHOWERS/THUNDERSTORMS TO MOVE INTO THE TAF REGION. HIGH SURFACE
MOISTURE CONTENT TO GO ALONG WITH LIGHT SURFACE TO LOW LEVEL WINDS
HAS THE REGION SETUP FOR FOG DEVELOPMENT EARLY WEDNESDAY MORNING.
THE MAIN QUESTION IS WITH CLOUD COVER AS SKIES HAVE GENERALLY
CLEARED THOUGH STORMS HAVE DEVELOPED IN NORTHEAST IOWA WHICH COULD
BRING OVERCAST CONDITIONS BY DAY BREAK. GIVEN THE VARIABLE CLOUD
COVER...CONTINUED THE TREND OF A 3-4HR VARIABLE PERIOD WHERE IFR
VISIBILITY COULD OCCUR AROUND DAYBREAK WEDNESDAY.

WHEN/IF STORMS REACH THE TAF SITES IS THE NEXT QUESTION. SOME OF
THE STORMS COULD DEVELOP NORTHWARD INTO THE REGION OVERNIGHT...BUT
THINK THAT THE BEST CHANCES WILL BE AS THE MAIN COLD FRONT MOVES
THROUGH WEDNESDAY MORNING/EARLY AFTERNOON.

&&

.HYDROLOGY...
ISSUED AT 300 PM CDT TUE JUN 25 2013

FLOODING CONCERNS REMAIN HIGH FOR THE AREA...WITH ADDITIONAL RIVERS
IN FLOOD FROM OVERNIGHT PCPN. AN ADDITIONAL 1 TO 3 INCHES OF RAIN IS
POSSIBLE TONIGHT...MOSTLY SOUTH OF I-90. DIFFERING MESO MODEL
SOLUTIONS LOWERS CONFIDENCE IN WHERE THE REGION OF HEAVIEST RAINFALL
WILL LIE...BUT CONSENSUS CONTINUES TO FAVOR NORTHEAST IA/SOUTHWEST
WI. BUT...VARIOUS OUTFLOW AND SFC BOUNDARIES WILL ALSO PLAY A ROLL
IN WHERE CONVECTION FIRES...AND PICKING UP THEIR SMALLER SCALE
FEATURES CAN BE DIFFICULT. WILL KEEP THE WATCH GOING THROUGH
12Z...ALTHOUGH THE FLASH FLOOD THREAT DOES APPEAR A LITTLE LESS
NORTH OF I-90. WILL DROP THE TIER OF COUNTIES JUST NORTH OF
I-90...WHERE LESS RAIN HAS FALLEN OVER THE PAST FEW DAYS...AND WHERE
THE HEAVY RAIN THREAT APPEARS LESS.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH UNTIL 7 AM CDT WEDNESDAY FOR WIZ041>044-
     053>055-061.

MN...FLASH FLOOD WATCH UNTIL 7 AM CDT WEDNESDAY FOR MNZ086>088-
     094>096.

IA...FLASH FLOOD WATCH UNTIL 7 AM CDT WEDNESDAY FOR IAZ008>011-018-
     019-029-030.

&&

UPDATE...HALBACH
SHORT TERM...RIECK
LONG TERM....RIECK
AVIATION...HALBACH
HYDROLOGY....RIECK
Hazardous weather outlook, Jun 25, 8:43 PM CDT, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
843 PM CDT TUE JUN 25 2013

IAZ008>011-018-019-029-030-MNZ086>088-094>096-WIZ041>044-053>055-061-
261200-
ADAMS-ALLAMAKEE-CHICKASAW-CLAYTON-CRAWFORD-DODGE-FAYETTE-FILLMORE-
FLOYD-GRANT-HOUSTON-HOWARD-JUNEAU-LA CROSSE-MITCHELL-MONROE-MOWER-
OLMSTED-RICHLAND-VERNON-WINNESHIEK-WINONA-
843 PM CDT TUE JUN 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA...
SOUTHEAST MINNESOTA...AND WESTERN INTO CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

A FLASH FLOOD WATCH CONTINUES OVERNIGHT.

THUNDERSTORMS ARE EXPECTED TO DEVELOP TONIGHT WITH THE HIGHEST
CHANCES BEING ACROSS NORTHEAST IOWA AND FAR SOUTHWEST WISCONSIN.
HEAVY RAIN LEADING TO FLASH FLOODING...DAMAGING WINDS AND LARGE
HAIL ARE THE MAIN HAZARDS THAT ARE POSSIBLE FROM THE STORMS TONIGHT.
IF STORMS DO DEVELOP...FLOODING MAY BE SIGNIFICANT DUE TO SATURATED
SOIL CONDITIONS AND ALREADY FLOODING OR ELEVATED RIVER LEVELS. 1 TO 3
INCHES COULD FALL BY WEDNESDAY MORNING...WITH LOCALLY HIGHER AMOUNTS
POSSIBLE. THIS IS A DANGEROUS FLOODING SCENARIO.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SEVERE THUNDERSTORMS ON ARE POSSIBLE ON WEDNESDAY...MAINLY DURING THE
MORNING HOURS. HEAVY RAIN AND DAMAGING WINDS ARE THE MAIN THREATS.

THUNDERSTORM CHANCES CONTINUE THURSDAY THROUGH FRIDAY...
MAINLY EAST OF THE MISSISSIPPI RIVER. SEVERE WEATHER IS NOT
EXPECTED AT THIS TIME. THERE WILL BE SLIGHT CHANCES FOR
THUNDERSTORMS SATURDAY THROUGH MONDAY. IT IS TOO EARLY TO DETERMINE
IF ANY OF THESE STORMS WOULD BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT.  ANY FLOODING OR
RAINFALL REPORTS ARE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

MNZ079-WIZ017-029-032>034-261200-
BUFFALO-CLARK-JACKSON-TAYLOR-TREMPEALEAU-WABASHA-
843 PM CDT TUE JUN 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A SMALL PART OF SOUTHEAST
MINNESOTA INTO NORTH CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT. LOCALLY HEAVY RAINS...
STRONG WIND GUSTS AND SMALL HAIL ARE THE MAIN HAZARDS WITH SOME OF
THE STORMS TONIGHT. WATER LEVELS WILL CONTINUE TO RISE IN AREAS
THAT RECEIVE HEAVY RAINFALL WHICH WOULD LEAD TO AN INCREASED
FLOODING THREAT ON RIVERS AND STREAMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SEVERE STORMS ARE POSSIBLE ON WEDNESDAY...MAINLY DURING
THE MORNING HOURS. HEAVY RAIN AND DAMAGING WINDS ARE THE MAIN
HAZARDS.

THUNDERSTORM CHANCES CONTINUE THURSDAY INTO FRIDAY. SEVERE WEATHER
IS NOT EXPECTED. THERE WILL BE SLIGHT CHANCES FOR THUNDERSTORMS
SATURDAY THROUGH MONDAY. IT IS TOO EARLY TO DETERMINE IF ANY OF THESE
THUNDERSTORMS WOULD BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

RAINFALL REPORTS INTO WEDNESDAY MORNING ARE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

HALBACH

In the hours before

Special weather statement, Jun 25, 11:40 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1140 PM CDT TUE JUN 25 2013

IAZ018-019-029-260630-
CHICKASAW-FAYETTE-FLOYD-
1140 PM CDT TUE JUN 25 2013

...SLOW MOVING THUNDERSTORMS APPROACHING NORTHEAST IOWA...

AT 1133 PM...DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS
EXTENDING FROM SOUTH OF CHARLES CITY TO NEAR OELWEIN...MOVING EAST
AT 10 TO 15 MPH.

TORRENTIAL DOWNPOURS...SMALL HAIL...AND FREQUENT LIGHTNING MAY
ACCOMPANY THESE THUNDERSTORMS. RAINFALL RATES UP TO 1 INCH PER HOUR
ARE POSSIBLE.

LOCATIONS THAT MAY BE AFFECTED INCLUDE...
NASHUA...OELWEIN...REPUBLIC...WESTGATE...AND MIDWAY

HEAVY RAIN COULD LEAD TO FLOODING OR A SHORT PERIOD OF STANDING
WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF
THEY DEVELOP.

ZT
Local storm report, Jun 26, 12:29 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1229 AM CDT WED JUN 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1228 AM     HEAVY RAIN       NASHUA                  42.95N 92.54W
06/26/2013  U0.00 INCH       CHICKASAW          IA   911 CALL CENTER

            KNEE DEEP WATER ON MAIN STREET DUE TO A PLUGGED STORM
            DRAIN.

&&

HALBACH

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 12:21 AM CDTFlash Flood WarningARXChickasaw, Floyd6 hr

Nearby

Flash Flood Warnings in Iowa, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.